Alert archive / Oklahoma / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 24, 2017, 3:21 AM CDT for Creek County, Okfuskee County, Pawnee County, Oklahoma. It took effect at Mar 24, 2017, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 3:21 AM CDT (08:21 UTC)
- In effect from
- Mar 24, 2017, 1:00 PM CDT
- Expired
- Mar 24, 2017, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS84 KTSA 240821 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 321 AM CDT Fri Mar 24 2017 OKZ054-059-064-065-250000- /O.UPG.KTSA.FW.A.0006.170324T1800Z-170325T0000Z/ /O.NEW.KTSA.FW.W.0012.170324T1800Z-170325T0000Z/ Osage-Pawnee-Creek-Okfuskee- 321 AM CDT Fri Mar 24 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...South-southwest at 20 to 25 mph, gusting 35 to 40 mph. * HUMIDITY...15 to 25 percent * TEMPERATURE...Upper 70s to Near 80. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ Lacy
1 follow-up statement
773 WWUS84 KTSA 250006 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 706 PM CDT Fri Mar 24 2017 OKZ054-059-064-065-250115- /O.EXP.KTSA.FW.W.0012.000000T0000Z-170325T0000Z/ Osage-Pawnee-Creek-Okfuskee- 706 PM CDT Fri Mar 24 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA TO THE WEST OF HIGHWAY 75... Fire weather conditions have improved and are not expected for the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 24, 12:29 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 24, 12:29 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1229 AM CDT Fri Mar 24 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of showers and t-storms extending from NE southward into OK
and TX will move eastward overnight. Cigs will gradually descend
through this period with MVFR expected by 13-15Z as the remnants
of this convective line move over the terminals. A few scattered
showers will be possible into the afternoon. By late afternoon
another round of t-storms is expected to develop along the line.
The OK terminals should be clear by that time, but western AR
terminals could see t-storms late in the afternoon/early evening.
Southerly winds will remain gusty through the period.
&&
.PREV DISCUSSION... /Issued 943 PM CDT Thu Mar 23 2017/
DISCUSSION...
Gusty southerly winds will continue overnight in advance of the
approaching storm system from the west. Scattered showers and
possibly weak thunderstorms will likely begin to develop across
parts of eastern Oklahoma towards sunrise, with this activity
slowly increasing through the morning hours Friday as it advances
east. The best chance for severe storms Friday will be across far
southeast and eastern Oklahoma into northwest Arkansas from about
midday through the afternoon hours, with damaging winds being the
main threat. A secondary severe hail threat will exist very late
Friday afternoon and evening across mainly northeast Oklahoma as
cold temperatures aloft spread into this area in association with
the center of the upper low. The current forecast has this
scenario well in hand, and no update is planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 51 66 46 / 40 30 20 0
FSM 72 53 67 46 / 90 40 20 0
MLC 77 52 69 47 / 80 10 10 0
BVO 78 50 65 41 / 30 40 20 0
FYV 68 51 61 43 / 90 60 40 0
BYV 69 51 60 44 / 90 70 40 0
MKO 72 53 66 46 / 80 30 20 0
MIO 71 51 60 43 / 80 50 40 0
F10 79 51 67 46 / 60 20 10 0
HHW 73 52 71 48 / 80 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from this afternoon through this evening for
OKZ054-059-064-065.
AR...None.
&&
SHORT TERM...06
AVIATION...11Hazardous weather outlook, Mar 23, 5:21 PM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CDT Thu Mar 23 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CDT Thu Mar 23 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Eastern Oklahoma...mainly west of Highway 75.
ONSET...After 4 AM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Southerly winds will continue to gust to around 30 miles an hour
at times tonight. This will maintain a limited fire danger through
the overnight hours despite increasing humidity values.
Late tonight...thunderstorm chances will begin to increase across
parts of eastern Oklahoma ahead of an approaching dryline and
upper level storm system. Storms late tonight are not expected to
be severe...however coverage of thunderstorms and severe
potential will increase during the day Friday.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain
Potential...Fire Weather Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thundertorm Potential...High Wind Potential.
MONDAY Through WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Showers and thunderstorms are expected to increase in areal coverage
during the day Friday along and ahead of a dryline that will move
east across the region throughout the day. The primary severe
weather threats with these storms will be damaging straight line
winds and locally heavy rainfall, especially in far eastern
Oklahoma and western Arkansas. Additional storms may develop
during the overnight hours Friday as the upper level low moves
overhead. Storms associated with the upper low will have some
potential for quarter size hail. Thunderstorm chances will
decrease from west to east Saturday as the upper low clears the
area.
Additionally, there is potential for a rapid increase in fire
danger Friday afternoon across northeast Oklahoma mainly west of
Highway 75 behind the dryline. Gusty, dry southwest winds of 25 to
35 miles an hour during the afternoon will drop relative humidity
values to around 25% in these locations during the afternoon.
An active weather pattern will resume late Sunday and likely
will continue well into next week. This will result in multiple
chances for thunderstorms, along with some severe storm
potential.
weather.gov/tulsa Contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:15 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more | 8 hr |
| Mar 24, 2:51 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Mar 24, 5:56 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
Nearby
Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.